TLDR A man developed an allergic skin reaction after using brimonidine for rosacea.
The document reports a case of allergic contact dermatitis in a 61-year-old man who used topical brimonidine for facial erythema associated with rosacea. Despite a history of not responding well to various treatments, the man developed a burning sensation, swelling, and erythema with scaling and crusting on his face after using brimonidine. A clinical diagnosis of allergic contact dermatitis was made, and he was treated with prednisolone, cephalexin, and hydrocortisone, while discontinuing minocycline and brimonidine. Patch testing confirmed a positive reaction to brimonidine and other substances. The document highlights the potential for allergic contact dermatitis from brimonidine, noting that adverse event reports from clinical trials indicate its occurrence in 1% of subjects, while ocular allergy to brimonidine has been reported in 14 to 26% of cases. The authors aim to raise awareness of this potential adverse reaction, especially given the increased availability of brimonidine.View this study on onlinelibrary.wiley.com →